tagline
WETA

Search LD OnLine

Get our free newsletter

advertisement

Forums
Parenting a Child with LD or ADHD

concerta from short acting ritalin


Author Message
Joined: Nov 03, 2005
Posts: 69138
Other Topics
Posted Mar 01, 2002 at 9:34:58 AM
Subject: concerta from short acting ritalin

My younger son had been taking 10 mg ritalin twice a day during school since 2nd grade he is now in the 5th and we switched him to concerta 36 mg last friday. His teacher thought my son was more focused on monday but not the rest of the week, a paper he had just graded this morning was full of mistakes, as well as not passing his soc studies test this week. This from my previous honor roll student. We changed the meds because I thought he was experiencing a dip at lunch time.(math before lunch, focus was going, even my son was able to describe that he felt more active until after lunch when the 2nd dose kicked in) He also says he feels more active with this med. So do you think the 36 mg is too small maybe?

Both my kids are having a little more trouble than usual getting to sleep so I don't know if that could be the problem. Just talked to my oldest, he isn't able to tell me if it feels different to him(he never has been), the doc switched him to the same med and dose as his brother, he had been taking ritalin SR 20mg.

I do plan to talk to the doc, I don't know if a week is long enough to see improvement, however, I don't want to make med experiments after the second week because the terra nova test is being administered on the 12th(middle of the 3rd week). What to do, what to do...

What do y'all think?

Back to top Profile Email
Anonymous
Joined Dec 18, 2014
Posts: 69138

Other Topics
Posted:Mar 01, 2002 12:04:10 PM

OKay here is what my dev. pedi told me. The concerta tablet has a tiny hole in it. Inside the capsule is a sponge. Once the sponge is wet with stomach contents the sponge expands and pushes the med into the blood stream.The outer covering of the capsule is also coated with medication so it is important not to handle the pill alot. Because if this 20-30% of the med is supposed to be considered lost,therefore you need to increase the dosage to make up for this loss. My son is on 54 mgs and doing well. Both of my boys have trouble sleeping,but since my other son is on a different med. I kind of chalk it up to the ADHD symptomology itself.

Back to top Profile Email